The term morbilliform refers to a rash that looks like measles. The rash consists of macular lesions that are red and usually 2–10 mm in diameter but may be confluent in places.https://en.wikipedia.org/wiki/Morbilliform
People also ask
What does morbilliform rash look like?
What does morbilliform mean?
What is morbilliform eruption?
How long does morbilliform rash last?
- Signs and symptoms
Morbilliform rash, or \\"measles-like\\" maculopapular skin eruption, is commonly caused by certain drug reactions or viral diseases. Maculopapular rashes are skin eruptions that exhibit both the characteristics of a macule and papule. Macules are small, circumscribed and discolored spots on the skin. The diameter of a macule is not more than .4 inches (10 mm). Papules, on the other hand, are eruptions on the skin, which can look something like a pimple. Morbilliform rashes, therefore, are raised, discolored spots that spread symmetrically across the body.
These rashes may occur due to bacterial infections, drug reactions, and specific or non-specific viral exanthems, also known as viral rashes. A viral exanthem is non-specific if there is no exact information on the virus that has caused the rash. In such a case, the clinician identifies the presence of the virus that is likely to have caused the rash. Morbilliform rash is a \\"late drug rash.\\" It appears on the skin of the affected individual after one to two weeks of exposure to drugs, such as antibiotics or barbiturates. Drug-caused rashes of this kind are usually associated with penicillin, cephalosporins, sulphonamides, and anticonvulsants. Morbilliform rashes often occur in children affected by viral diseases such as measles, Rubella, Roseola, and Erythema infectiosum. In adults, these rashes are usually non-specific viral rashes. This type of rash is also frequently seen in patients who administer ampicillin for the treatment of mononucleosis caused by Epstein-Barr virus or cytomegalovirus. People with human immunodeficiency virus (HIV) tend to develop an acute morbilliform rash when treated with sulfa drugs.
This rash can also appear as a consequence of certain viral diseases. If antibiotics have been started for the patient during the early stages of the viral disease, then the appearance of a morbilliform rash may lead to confusion in diagnosis. Once a drug-induced morbilliform rash is diagnosed, the doctor may ask the patient to discontinue the use of a particular drug.
Usually, oral antihistamines or topical corticosteroids are prescribed for treating these types of rashes. Oral corticosteroids are avoided, as there are chances of the rash to worsen during the steroid therapy, which may lead to the wrong diagnosis. A drug-induced morbilliform rash will usually subside within almost two weeks after the discontinuation of the particular drug. When this type of rash heals, the affected skin sheds or peels, which is also known as skin desquamation.
The term morbilliform refers to a rash that looks like measles. The rash consists of macular lesions that are red and usually 2–10 mm in diameter but may be confluent in places.
Drug hypersensitivity reaction. Eczematous, targetoid rash on the trunk occurring 1 week after the administration of a systemic cephalosporin.
MedicineNet does not provide medical advice, diagnosis or treatment. See additional information . home / skin center / skin a-z list / image collection a-z list / morbilliform drug eruption picture article
The term “morbilliform” connotes a measles-like: the rash of measles is classically described as having macules that are 3 to 4 mm in size that coalesce. MDE is usually itchy. The eruption usually begins on the trunk and upper extremities and progresses caudally. It is usually symmetric.
- Susan Burgin
Morbilliform Drug Eruption Morbilliform (measles-like) eruptions are the most common cutaneous manifestations of drug-induced eruptions in children. In this eruption, fine erythematous macules and papules are distributed over the trunk. The rash often spreads centripetally from the trunk to the extremities.
Morbilliform drug eruption is the most common form of drug eruption. Many drugs can trigger this allergic reaction, but antibiotics are the most common group. The eruption may resemble exanthems caused by viral and bacterial infections. A morbilliform skin rash in an adult is usually due to a drug.
morbilliform: ( mōr-bil'i-fōrm ), Resembling measles (1). [see morbilli]
Look pictures & photos & images of morbilliform rash. morbilliform rash - this is an unpleasant disease. The photos of morbilliform rash below are not recommended for people with a weak psyche!